Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 58, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 4, 2019, 6:28 PM CDT for 7 counties in Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2019, 6:28 PM CDT (23:28 UTC)
- Expired
- Jun 4, 2019, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Douglas County, MO, Laclede County, MO, Ozark County, MO, Taney County, MO, Texas County, MO, Webster County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 76 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 6:08 PM CDT, 20 minutes earlier.
Area forecast discussion, Jun 4, 6:08 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Springfield MO 608 PM CDT Tue Jun 4 2019 .SHORT TERM...(This afternoon through Wednesday) Issued at 154 PM CDT Tue Jun 4 2019 A weak upper level disturbance is currently tracking east into the area early this afternoon. Instability has increased with the heat of the day. The cap that was in place is starting to weaken and we should start seeing scattered storms develop for the mid and late afternoon hours, mainly east of Highway 65. The storms should be scattered in nature and not all locations will be effected. Deep layer shear will not be overly strong, with effective bulk shear values around 20 to 25kts. Vertical theta-e differences are not overly strong, but will be a little stronger across central MO where the deep layer shear will also be strongest. Given this a few strong to severe storms will be possible this afternoon and evening mainly north of Hwy 60 and east of Hwy 65. The risk will be hail up to quarter size and damaging wind gusts up to 60mph. These storms will have high rainfall rates but given the scattered nature and this activity being fairly progressive wide spread flooding is not expected. Some locally heavy rainfall will be possible under the strongest storms. Highs today will increase into the middle 80s this afternoon. Low level moisture has also increased across the area which will allow heat index values to warm into the upper 80s to lower 90s this afternoon. Highs will warm into the middle to upper 80s on Wednesday with heat index values in the low to middle 90s. There will be the potential for additional scattered storms on Wednesday. Instability will be stronger on Wednesday than today, but mid level moisture will be drier through much of the afternoon hours. This should limit storm strength but as we getting into late afternoon and the evening hours, the mid level moisture should begin to increase which may help lead to a strong to severe risk. The main risk will be damaging winds risk as deep layer shear will be weaker than today limiting the hail risk. Locally heavy rain will once again occur as heavy down pours occur with any storm. .LONG TERM...(Wednesday night through Monday) Issued at 154 PM CDT Tue Jun 4 2019 An upper level low will track into and across the southern Plains Thursday and Friday then into and through the area this weekend. The low will bring periods of showers and storms to the area at times from Thursday into the weekend. Medium range models are coming in better agreement setting up the wider spread heavy rain axis south of the area through Friday. Pwats will be high so efficient/heavy rainfall will occur with any storms and there will be the potential for flooding late this week, mainly across southern Missouri. Rainfall amounts should decrease to the north across the area, but locally heavy rainfall will still be possible as any storm/shower will be proficient rainfall producers given the moisture in place. Not expecting widespread severe storms, but there is the potential for a few strong storms as the system moves into and through the region Thursday and Friday. Surface high pressure and a dry period is then expected early next week behind the system. Highs in the upper 70s to the lower 80s are expected each afternoon from Thursday through the weekend with lows in the lower to middle 60s each night. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 556 PM CDT Tue Jun 4 2019 An upper level wave is currently moving through the area setting off convection in the vicinity of a surface warm front over south-central Missouri. Convection has moved east of the KJLN and KSGF terminal areas but may still affect the KBBG area through 01z. Expect MVFR ceilings and visibilities with occasional IFR visibilities in the vicinity of the stronger convective cells. As the convection exits the area by mid evening...expect mid to high level clouds through the overnight periods. Diurnal cumulus will begin forming from late morning through the afternoon. While there will be no discernible front in the area...residual outflow boundaries will provide a focus for widely scattered afternoon convection on Wednesday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Wise LONG TERM...Wise AVIATION...Gaede
Hazardous weather outlook, Jun 4, 3:03 PM CDT, 3 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 303 PM CDT Tue Jun 4 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-052015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 303 PM CDT Tue Jun 4 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Limited excessive heat risk. Limited non thunderstorm wind risk. DISCUSSION... Scattered thunderstorms are expected to develop this afternoon into this evening. A few of the strongest storms will be capable of hail up to the size of quarters and damaging wind gusts to 60 mph mostly east of Highway 65. Cloud to ground lightning and heavy downpours will also occur with any storm. A limited flooding risk exists but it will be localized in nature. In addition, heat index index values will reach into the lower 90s across southeast Kansas and western Missouri this afternoon into early this evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat index values will warm into the lower to middle 90s on Wednesday. Scattered storms will be possible again Wednesday afternoon and evening. A few strong to severe storms and locally heavy rainfall will be possible again. Damaging wind gusts to 60 mph and hail to the size of quarters will be the main risk mainly late Wednesday afternoon and evening. An upper level low will track towards and then through the area late this week into the weekend. Periodic thunderstorms are expected across the outlook area late this week into the weekend. Some chances for strong to severe thunderstorms will be possible. While it is too early to tell precisely where thunderstorms will track, a renewed risk for flooding may materialize over parts of the outlook area. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next three hours for areas mostly east of Highway 65 in central and southern Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf DSA
In the hours before
Special weather statement, Jun 4, 5:28 PM CDT, 1 hour before
Special Weather Statement National Weather Service Springfield MO 528 PM CDT Tue Jun 4 2019 MOZ095-096-104-042300- Douglas MO-Taney MO-Christian MO- 528 PM CDT Tue Jun 4 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS... SOUTHEASTERN CHRISTIAN AND NORTHEASTERN TANEY COUNTIES UNTIL 600 PM CDT... At 528 PM CDT, Doppler radar was tracking a strong thunderstorm over Taneyville, or 7 miles northeast of Forsyth, moving northeast at 35 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Taneyville... Garrison... Rome... Brownbranch... Bradleyville... Goodhope... Keltner... A Severe Thunderstorm Watch remains in effect until 900 PM CDT for southwestern Missouri. LAT...LON 3679 9312 3703 9290 3683 9268 3670 9306 TIME...MOT...LOC 2228Z 237DEG 30KT 3678 9304 Rothstein
Special weather statement, Jun 4, 5:32 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Springfield MO
532 PM CDT Tue Jun 4 2019
MOZ081-091-092-096-042315-
Douglas MO-Wright MO-Laclede MO-Webster MO-
532 PM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WEBSTER...NORTHEASTERN
DOUGLAS...WRIGHT AND SOUTHERN LACLEDE COUNTIES UNTIL 615 PM CDT...
At 532 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Conway to near Seymour.
Movement was east at 30 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Mountain Grove... Seymour...
Morgan... Mansfield...
Dawson... Norwood...
Hartville... Duncan...
Twin Bridges... Competition...
Manes... Lynchburg...
Graff... Grovespring...
Falcon... Rader...
Odin...
This includes Interstate 44 near mile marker 120.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central, south central and southwestern Missouri.
LAT...LON 3705 9281 3759 9273 3765 9226 3764 9225
3711 9224 3699 9226
TIME...MOT...LOC 2232Z 268DEG 24KT 3752 9267 3709 9274
RothsteinLocal storm report, Jun 4, 5:47 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
547 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM FLASH FLOOD 2 W OZARK 37.02N 93.25W
06/04/2019 CHRISTIAN MO TRAINED SPOTTER
REPORT OF FLOODING OVER PARTS OF THE ROADWAY
ON HIGHWAY JJ, JUST SOUTH OF OF 125.
&&
KPLocal storm report, Jun 4, 5:47 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
547 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM FLASH FLOOD 2 W OZARK 37.02N 93.25W
06/04/2019 CHRISTIAN MO TRAINED SPOTTER
REPORT OF FLOODING OVER PARTS OF THE ROADWAY
ON HIGHWAY JJ, JUST SOUTH OF HIGHWAY 125.
&&
KPSpecial weather statement, Jun 4, 6:02 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Springfield MO
602 PM CDT Tue Jun 4 2019
MOZ083-042330-
Dent MO-
602 PM CDT Tue Jun 4 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DENT COUNTY UNTIL
630 PM CDT...
At 602 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Bunker, or 14 miles southeast of Salem, moving
northeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Bunker... Turtle...
Boss... Howes Mill...
Stone Hill...
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central Missouri.
LAT...LON 3759 9131 3751 9131 3750 9121 3741 9122
3742 9134 3752 9143 3770 9130 3769 9116
3759 9116
TIME...MOT...LOC 2302Z 224DEG 26KT 3750 9134
RothsteinLocal storm report, Jun 4, 6:14 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
614 PM CDT TUE JUN 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 3 W OLIVE 37.45N 93.16W
06/04/2019 DALLAS MO FIRE DEPT/RESCUE
REPORT OF TWO POWER POLES DOWN ON HIGHWAY
215 BETWEEN POTTERS ROAD AND RED TOP ROAD.
TIME ESTIMATED FROM RADAR.
&&
KPThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:53 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 52 min |
| Jun 4, 3:23 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Miller, Pulaski | 52 min |
| Jun 4, 3:41 PM CDT | Special Weather Statement | SGF | Lawrence | 49 min |
| Jun 4, 3:57 PM CDT | Flash Flood Warning | SGF | Howell, Ozark | 4 hr |
| Jun 4, 3:58 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps, Pulaski | 47 min |
| Jun 4, 4:03 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Lawrence | 42 min |
| Jun 4, 4:24 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 36 min |
| Jun 4, 4:31 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk, Webster | 31 min |
| Jun 4, 4:35 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas | 55 min |
| Jun 4, 4:46 PM CDT | Flash Flood Warning | SGF | Camden, Miller, Pulaski | 83 min |
| Jun 4, 4:57 PM CDT | Flash Flood Warning | SGF | Howell | 4 hr |
| Jun 4, 4:59 PM CDT | Flash Flood Warning | SGF | Christian, Greene | 71 min |
| Jun 4, 5:18 PM CDT | Special Weather Statement | SGF | Christian | 27 min |
| Jun 4, 5:22 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 38 min |
| Jun 4, 5:26 PM CDT | Special Weather Statement | SGF | Douglas | 49 min |
| Jun 4, 5:28 PM CDT | Special Weather Statement | SGF | Taney | 32 min |
| Jun 4, 5:32 PM CDT | Special Weather Statement | SGF | Wright | 43 min |
| Jun 4, 5:37 PM CDT | Severe Thunderstorm Warning | SGF | Taney | 23 min |
| Jun 4, 5:56 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 18 min |
| Jun 4, 6:01 PM CDT | Flash Flood Warning | SGF | Dent, Laclede, Phelps, Pulaski | 3 hr |
| Jun 4, 6:02 PM CDT | Special Weather Statement | SGF | Dent | 28 min |
| Jun 4, 6:34 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 18 min |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.